| Model Number |
8888145040 |
| Medical Device Problem Code |
Migration (4003)
| Health Effect - Clinical Codes |
Unintended Radiation Exposure (4565); Insufficient Information (4580)
| Date of Event |
04/18/2022
Type of Reportable Event
Death
Event or Problem Description
According to the reporter, during normal use, it was found that the catheter was out of position, the cuff could not secure the position and the whole catheter was slipping away from the body.The cuff could be seen at exit site.The patient did not experience any harms for that.The patient required diagnostic testing as a result of this event.They replaced it by another manufacturer's product.The customer claimed that the patient is now using acute catheter at femoral vein instead of replacement of long-term catheter.The catheter had no leak and it was not repaired.Machine alarms noted during dialysis.Nothing unusual observed on the device prior to use.It was stated that the implantation occurred at (b)(6) 2022, x-ray check in (b)(6) 2022, detachment found, reposition after that, patient came back hospital to have hemodialysis, and found out this problem during hemodialysis.The customer said that the patient health and situation became worse than before and after that the patient kept stay in hospital.The customers said that the reason of patient hospitalization is currently unknown.The treatment is not yet completed, the patient is still in hospital as further treatment may require.The event has not been resolved yet.
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, the patient came back to the hospital for hemodialysis.During hemodialysis, it was found that the catheter was out of position, the cuff could not secure the position and the whole catheter was slipping away from the body.The cuff could be seen at exit site.The patient did not experience any harms for that reported event.The patient required diagnostic testing as a result of this event; however, details of the diagnostic test could not be confirmed.The reported catheter was removed and replaced with a new acute catheter (mahurkar) (instead of a long-term catheter), inserted at the femoral vein on the same day of the event for the acute hemodialysis of the patient and the dialysis session was completed.The patient¿s condition was not good before it was found out this slipping away situation of the catheter.The customer said that the patient¿s health and situation became worse than before, and after that the patient kept staying in the hospital since the day of the event.The customers said that the reason of patient hospitalization is unknown.From clinician¿s explanation, there were lots of factors to affect the patient condition, could not be confirmed which is the main reason for that.Further treatment required to the patient however, the details of the treatment could not be confirmed.Nothing unusual observed on the device prior to use.The catheter was not repaired.2% chlorhexidine gluconate (chg) in 70% isopropyl alcohol was the cleaning agent used on the device.No luer adapter issue.No other defects/damages found on the catheter.No visible defect noted on the cuff.No issue with the suture wings and no issue on how it was sutured.No changes on the catheter dimension/firmness.The original insertion site when catheter slipped away was the right internal jugular vein.It could not be confirmed if excessive force applied, no clinicians had applied force on, that might contribute to the issue but could not be sure if the patient does it or not.The issue did not lead to infection and vessel damage.The customer also wondered that if the patient should grow the muscles to secure the position of the catheter.It could not be confirmed the factors that caused the cuff to not secure the position.Machine alarms noted during dialysis and the customers claimed that the alarm should be decreased venous pressure.There was no leak.There was no blood loss.It could not be confirmed if there was blood transfusion during the hospital stay period.The event has not been resolved yet.After communicated with the customer, the patient passed away.
Additional Manufacturer Narrative
New information has been received pertaining to the event.This event has been reassessed and the reportability has been determined to be a death.Additional information: b2, b5, d6b, h1.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, the patient came back to the hospital for hemodialysis, during hemodialysis, it was found that the catheter was out of position, the cuff could not secure the position and the whole catheter was slipping away from the body.The cuff could be seen at exit site.The patient did not experience any harms for that reported event.The patient required diagnostic testing as a result of this event however, details of the diagnostic test could not be confirmed.It was also stated that the implantation was at (b)(6) 2022, x-ray check in (b)(6) 2022, detachment found, reposition after that.The reported catheter was removed and replaced with a new acute catheter (mahurkar) (instead of a long-term catheter), inserted at the femoral vein on the same day of the event for the acute hemodialysis of the patient and the dialysis session was completed.The patient condition was not good before it was found out this slipping away situation of the catheter.The customer said that the patient health and situation became worse than before,and after that the patient kept stay in hospital since the day of the event.The customers said that the reason of patient hospitalization is unknown.From clinician¿s explanation, there were lots of factors to affect the patient condition, could not be confirmed which is the main reason for that.Further treatment required to the patient however, the details of the treatment could not be confirmed.Nothing unusual observed on the device prior to use.The catheter was not repaired.2% chlorhexidine gluconate (chg) in 70% isopropyl alcohol was the cleaning agent used on the device.No luer adapter issue.No other defects/damages found on the catheter.No visible defect noted on the cuff.No issue with the suture wings and no issue on how it was sutured.No changes on the catheter dimension/firmness.The original insertion site when catheter slipped away was the right internal jugular vein.It could not be confirmed if excessive force applied, no clinicians had applied force on, that might contribute to the issue but could not be sure if the patient does it or not.The issue did not lead to infection and vessel damage.The customer also wondered that if the patient should grow the muscles to secure the position of the catheter.It could not be confirmed the factors that caused the cuff to not secu re the position.Machine alarms noted during dialysis and the customers claimed that the alarm should be decreased venous pressure.There was no leak.There was no blood loss.It could not be confirmed if there was blood transfusion during the hospital stay period.The event has not been resolved yet.After communicated with the customer, the patient passed away.From the description by customer, the patient condition was not good before using the reported catheter.Customer said that the patient's cause of death could not be confirmed due to it might related to lots of reasons.Customer claimed that they did not consider patient death to be related to this reported event with the slipping away situation of the catheter as there might be lots of reasons behind.